Alert archive / Louisiana / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 7, NWS Lake Charles, LA

April 19, 2015Vernon Parish, Louisiana; Newton County, Texas

NWS Lake Charles, LA issued this severe thunderstorm warning at Apr 19, 2015, 7:13 PM CDT for Vernon Parish, Louisiana; Newton County, Texas. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 19, 2015, 7:13 PM CDT (00:13 UTC)
Expired
Apr 19, 2015, 8:00 PM CDT
In force
47 min
Issued by
NWS Lake Charles, LA
Area
Storm-based polygon

Counties Vernon Parish, LA, Newton County, TX

The radar

The Ft Polk radar (KPOE), 40 km from the middle of the area, began a volume at 00:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 19, 2:31 PM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Lake Charles Mun, LA (KLCH), launched 00:00Z, 0.2 hours before the alert went out and 111 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lake Charles Mun, LA at 00:00Z on 2015-04-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 754 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lake Charles Mun, LA at 00:00Z on 2015-04-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 61 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
754 J/kg
Mixed-layer CIN
-204 J/kg
Mixed-layer LCL
1279 m above ground
0-6 km bulk shear
42 kt
0-1 km storm-relative helicity
61 m²/s²
0-3 km storm-relative helicity
125 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

267 
WUUS54 KLCH 200013
SVRLCH
LAC115-TXC351-200100-
/O.NEW.KLCH.SV.W.0007.150420T0013Z-150420T0100Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LAKE CHARLES LA
713 PM CDT SUN APR 19 2015

THE NATIONAL WEATHER SERVICE IN LAKE CHARLES  HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL VERNON PARISH IN WEST CENTRAL LOUISIANA...
  NORTHEASTERN NEWTON COUNTY IN SOUTHEASTERN TEXAS...

* UNTIL 800 PM CDT

* AT 713 PM CDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
  CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED NEAR
  BURKEVILLE...AND MOVING EAST AT 40 MPH.

* LOCATIONS IMPACTED INCLUDE...
  LEESVILLE...FORT POLK...TOLEDO BEND DAM...BURKEVILLE...SLAGLE...NEW
  LLANO...CRAVENS...BURR FERRY...SIMPSON...EVANS AND PICKERING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL...
DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION...MOVE TO
AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY
RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER
COVERS THE ROAD.

&&

LAT...LON 3093 9299 3097 9370 3117 9371 3118 9360
      3117 9358 3120 9355 3130 9300
TIME...MOT...LOC 0013Z 266DEG 33KT 3107 9362 

$$

13
1 follow-up statement
985 
WWUS54 KLCH 200036
SVSLCH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
736 PM CDT SUN APR 19 2015

LAC115-TXC351-200100-
/O.CON.KLCH.SV.W.0007.000000T0000Z-150420T0100Z/
VERNON LA-NEWTON TX-
736 PM CDT SUN APR 19 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM CDT
FOR CENTRAL VERNON PARISH IN WEST CENTRAL LOUISIANA AND NORTHEASTERN
NEWTON COUNTIES...

AT 735 PM CDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE
OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED OVER BURR
FERRY...OR 8 MILES SOUTHEAST OF TOLEDO BEND DAM...MOVING EAST AT 35
MPH.

LOCATIONS IMPACTED INCLUDE...
LEESVILLE...FORT POLK...SLAGLE...NEW LLANO...CRAVENS...BURR FERRY...
SIMPSON...EVANS AND PICKERING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL...
DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN
INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY
RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER
COVERS THE ROAD.

&&

LAT...LON 3096 9356 3119 9356 3120 9355 3130 9300
      3093 9299
TIME...MOT...LOC 0035Z 264DEG 30KT 3109 9347 

$$

13

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lake Charles, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 19, 6:34 PM CDT, 39 minutes earlier.

Area forecast discussion, Apr 19, 6:34 PM CDT, 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
634 PM CDT SUN APR 19 2015

.DISCUSSION...
FOR THE 00Z TAF PACKAGE.

&&

.AVIATION...
WATCHING BROKEN BAND OF STRONG/SEVERE THUNDERSTORMS PUSHING EAST
THROUGH EAST TX/NW LA...WITH A FEW ISOLATED CELLS RECENTLY
DEVELOPING AHEAD OF THE BAND JUST N OF THE KPOE AREA. VFR IS
EXPECTED TO PREVAIL AHEAD OF THE TSTMS. TIMED THE ARRIVAL AT
KAEX...KBPT...AND KLCH BASED ON LATEST RADAR TRENDS AND HRRR
DATA...INSERTING A TWO HOUR WINDOW AT EACH SITE WITH VCTS BASED ON
THE CURRENT SCATTERED NATURE OF THE CONVECTION. MORE DIRECT
IMPACTS WILL BE ADDRESSED WITH AMDS AS NEEDED.

13

&&

.PREV DISCUSSION... /ISSUED 621 PM CDT SUN APR 19 2015/

DISCUSSION...
SCT SVR TSTMS OVER E TX/NW LA ALONG THE COLD FRONT EXPECTED TO
MOVE RAPIDLY EAST THIS EVENING. SVR TSTM WATCH 81 IN EFFECT UNTIL
8 PM CDT THIS EVENING FOR SE TX/C AND SW LA FOR THIS. HAVE
UPDATED THE FORECAST THIS EVENING TO ACCOUNT FOR THE SLIGHTLY
FASTER MOVEMENT OF THESE SVR TSTMS. LATER OVERNIGHT...FRONT
EXPECTED TO MOVE THRU THE REMAINDER OF S LA INTO THE COASTAL
WATERS. WITH THE SCT NATURE OF THESE TSRA...SOME AREAS MAY MISS
THE PRECIP ALTOGETHER...ALTHOUGH EXPECTING A MORE LINEAR LINE OF
TSRA TOWARDS MIDNIGHT AND BEYOND AS THE MOISTURE INCREASES ALONG
AND AHEAD OF THE FRONT. POST FRONTAL WX LOOKING TO DRY OUT FOR
MON-TUE...FINALLY.

DML

PREV DISCUSSION... /ISSUED 351 PM CDT SUN APR 19 2015/

DISCUSSION...
TEMPERATURES AROUND THE REGION HAVE WARMER INTO THE UPPER 70S TO
LOWER 80S UNDER MOSTLY CLEAR SKIES. CHANGE IS ON THE WAY AGAIN
WITH A COLD FRONT THAT IS EXPECTED TO MOVE THROUGH THE REGION
AROUND MIDNIGHT AND WILL BE WELL OFFSHORE BY SUNRISE TOMORROW.
AHEAD OF THIS FRONT THE ATMOSPHERE HAS BECOME UNSTABLE AND A
SEVERE THUNDERSTORM WATCH HAS BEEN POSTED FOR SOUTHEAST TEXAS AND
PORTIONS OF SOUTHERN LOUISIANA LOUISIANA THROUGH 8 PM. STORMS ARE
EXPECTED INTO TYLER AND HARDIN COUNTIES AROUND 6 PM THIS EVENING.
THE MAIN THREAT FROM STORMS WILL BE FROM WINDS.

STORMS CHANGING OVER TO RAINS BEHIND THE FRONT... PRECIP ENDING
BEFORE SUNRISE. A BIT COOLER AND SOMEWHAT DRIER START TO THE NEW
WEEK AS HIGH PRESSURE BUILDS DOWN AND INTO THE REGION. MORNING
LOWS INTO THE 50S BY TUESDAY MORNING THEN A GRADUAL WARM UP WILL
BECOME ESTABLISHED. RAINS RETURN TOWARDS THE END OF THE WEEK.

&&

.PRELIMINARY POINT TEMPS/POPS...
AEX  58  75  53  77 /  50   0   0  10
LCH  61  77  58  78 /  50   0   0  10
LFT  63  77  58  78 /  40  10   0  10
BPT  60  77  59  78 /  40   0   0  10

&&

.LCH WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
TX...NONE.
GM...NONE.

&&
Hazardous weather outlook, Apr 19, 3:23 PM CDT, 3 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAKE CHARLES LA
323 PM CDT SUN APR 19 2015

GMZ430-432-435-450-452-455-470-472-475-LAZ027>033-041>045-052>055-
073-074-TXZ180-201-215-216-259>262-202030-
SABINE LAKE-CALCASIEU LAKE-VERMILION BAY-
COASTAL WATERS FROM CAMERON LA TO HIGH ISLAND TX OUT 20 NM-
COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON LA OUT 20 NM-
COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY
LA OUT 20 NM-
WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM-
WATERS FROM  INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM-
WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM
20 TO 60 NM-VERNON-RAPIDES-AVOYELLES-BEAUREGARD-ALLEN-EVANGELINE-
ST. LANDRY-CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE-
UPPER ST. MARTIN-VERMILION-IBERIA-ST. MARY-LOWER ST. MARTIN-
WEST CAMERON-EAST CAMERON-TYLER-HARDIN-JEFFERSON-ORANGE-
NORTHERN JASPER-NORTHERN NEWTON-SOUTHERN JASPER-SOUTHERN NEWTON-
323 PM CDT SUN APR 19 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST
GULF OF MEXICO...CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA...
SOUTHWEST LOUISIANA...WEST CENTRAL LOUISIANA...EAST CENTRAL TEXAS
AND SOUTHEAST TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A SEVERE THUNDERSTORM WATCH 81 HAS BEEN POSTED FOR THE FOLLOWING
COUNTIES IN SOUTHEAST TEXAS THROUGH 8 PM:
HARDIN                JASPER                JEFFERSON
NEWTON                ORANGE                TYLER

A SEVERE THUNDERSTORM WATCH 81 HAS BEEN POSTED FOR THE FOLLOWING
PARISHES IN SOUTHERN LOUISIANA THROUGH 8 PM:
RAPIDES

RAPIDES                ALLEN                 BEAUREGARD
CALCASIEU              VERNON

THE ATMOSPHERE IS UNSTABLE AHEAD OF A COLD FRONT THAT WILL MOVE
INTO SOUTHEAST TEXAS BEFORE MIDNIGHT AND SOUTHERN LOUISIANA AROUND
MIDNIGHT. THERE IS A THREAT THAT SOME STORM COULD BECOME SEVERE
AHEAD OF THE FRONT.

HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

In the hours before

Local storm report, Apr 19, 5:01 PM CDT, 2 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
501 PM CDT SUN APR 19 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0155 AM     TORNADO          DE RIDDER               30.85N 93.29W
04/19/2015  F1               BEAUREGARD         LA   NWS STORM SURVEY

            A NWS STORM SURVEY HAS CONCLUDED THAT THE DAMAGE IN DE
            RIDDER WAS AN EF1 TORNADO. A PNS WITH COMPLETE RESULTS
            WILL BE OUT SHORTLY.

&&

ATINGLER

The office that day

Everything else NWS Lake Charles, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 19, 7:07 PM CDTSevere Thunderstorm WarningLCHRapides53 min
Apr 19, 7:58 PM CDTSevere Thunderstorm WarningLCHRapides, Vernon62 min
Apr 19, 8:01 PM CDTSevere Thunderstorm WarningLCHVernon34 min
Apr 19, 8:11 PM CDTTornado WarningLCHRapides34 min
Apr 19, 8:39 PM CDTSpecial Marine WarningLCH36 min
Apr 19, 8:43 PM CDTTornado WarningLCHAvoyelles, Rapides19 min
Apr 19, 9:00 PM CDTSevere Thunderstorm WarningLCHAvoyelles30 min
Apr 19, 9:11 PM CDTSpecial Marine WarningLCH94 min
Apr 19, 9:21 PM CDTSevere Thunderstorm WarningLCHRapides39 min
Apr 19, 9:36 PM CDTTornado WarningLCHRapides24 min
Apr 19, 9:59 PM CDTSpecial Marine WarningLCH61 min
Apr 19, 10:54 PM CDTSpecial Weather StatementLCHCalcasieu, Cameron, Jefferson Davis81 min
Apr 19, 10:57 PM CDTSpecial Marine WarningLCH63 min
Apr 19, 11:52 PM CDTSevere Thunderstorm WarningLCHAcadia, Cameron, Evangeline, Iberia, Jefferson Davis, Lafayette and 4 more83 min
Apr 20, 1:46 AM CDTSpecial Marine WarningLCH89 min
Apr 19, 7:25 PM CDTSevere Thunderstorm WarningLCHJasper, Newton50 min
Apr 19, 7:32 PM CDTSpecial Weather StatementLCHJefferson, Orange28 min
Apr 19, 8:14 PM CDTSevere Thunderstorm WarningLCHJefferson, Orange46 min
Apr 19, 8:48 PM CDTSpecial Weather StatementLCHOrange57 min
Apr 19, 9:07 PM CDTSevere Thunderstorm WarningLCHJefferson53 min

Nearby

Severe Thunderstorm Warnings in Louisiana, 2015Severe Thunderstorm Warnings in Texas, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.